Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 22, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Nov 2, 2007, 2:47 AM MDT for 16 counties in North Dakota. It took effect at Nov 2, 2007, 6:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2007, 2:47 AM MDT (08:47 UTC)
- In effect from
- Nov 2, 2007, 6:00 AM MDT
- Expired
- Nov 2, 2007, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3025 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 020847 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 347 AM CDT FRI NOV 2 2007 ...RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY... .NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY INCREASE REDUCING THE FIRE WEATHER THREAT. NDZ017>020-031>035-040>046-021700- /O.NEW.KBIS.FW.W.0022.071102T1200Z-071103T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 347 AM CDT FRI NOV 2 2007 /247 AM MDT FRI NOV 2 2007/ ...RED FLAG WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY INCREASE REDUCING THE FIRE WEATHER THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ VJ
1 follow-up statement
000 WWUS83 KBIS 021955 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT FRI NOV 2 2007 ...RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY... .NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY INCREASE REDUCING THE FIRE WEATHER THREAT. NDZ031>033-040-041-043-044-030400- /O.NEW.KBIS.FW.A.0015.071103T1800Z-071104T0000Z/ /O.CON.KBIS.FW.W.0022.000000T0000Z-071103T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 155 PM MDT FRI NOV 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY INCREASE REDUCING THE FIRE WEATHER THREAT. A WEAK COLD FRONT WILL TRANSIT WESTERN NORTH DAKOTA DURING THE MID DAY ON SATURDAY. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES IN THE LOW 20S ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA ON SATURDAY. WITH DRY FUELS...WESTERLY WINDS SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH AND SLIGHTLY WARMER HIGH TEMPERATURES INTO THE LOWER 50S...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NDZ017>020-034-035-042-045-046-030000- /O.CON.KBIS.FW.W.0022.000000T0000Z-071103T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 255 PM CDT FRI NOV 2 2007 /155 PM MDT FRI NOV 2 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY INCREASE REDUCING THE FIRE WEATHER THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AYD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 2, 2:30 AM MDT, 17 minutes earlier.
Area forecast discussion, Nov 2, 2:30 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT FRI NOV 2 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... CONCERNS WITH FORECAST DEAL WITH FIRE WEATHER TROUBLES IN THE SOUTHWEST AND SOUTH CENTRAL LEADING TO A RED FLAG WARNING. LATEST SURFACE ANALYSIS SHOWED COLD FRONT ALONG THE MINNESOTA BORDER WITH BREEZY NORTHWEST WINDS ACROSS FORECAST AREA. THE SKIES WERE MAINLY PARTLY CLOUDY WITH TEMPERATURES FINALLY TAPERING OFF INTO THE 30S IN THE WEST TO THE LOWER 40S IN THE CENTRAL AREAS. MODELS SHOW NORTHWEST WINDS STAYING UP MOST OF THE DAY WITH FORECAST RH VALUES POSSIBLY DIPPING DOWN TO THE LOWER 20S IN THE AFTERNOON IN THE SOUTHWEST AND SOUTH CENTRAL. AM TAKING A GAMBLE THAT THERE COULD BE SOME FIRE WEATHER TROUBLES IN THESE AREAS TODAY AND WILL ISSUE A RED FLAG WARNING. HIGH PRESSURE DOES BUILD INTO THE WEST LATER TODAY AND THIS WILL HELP LESSEN THE WINDS BY EVENING. SKIES SHOULD BE PARTLY SUNNY IN MOST AREAS AFTER SOME EARLY MORNING CLOUDS AND SPRINKLES PASS THROUGH. SATURDAY SHOULD BE MOSTLY SUNNY AS HIGH PRESSURE WILL BE SITUATED IN THE CENTRAL PLAINS WITH A LIGHT WESTERLY FLOW ACROSS THE REGION. TEMPERATURES WILL BE IN THE 50S FOR THE MOST PART WITH LOWS DIPPING INTO THE 20S IN THE MORNING. BY EVENING ANOTHER WEAK FRONT WILL PASS THROUGH DRY SHIFTING WINDS ONCE AGAIN. ON SUNDAY AN ALBERTA CLIPPER COMES RACING TOWARDS THE REGION PASSING ACROSS THE FAR NORTHERN AREAS BY SUNDAY EVENING. ONCE THIS FEATURE DRAGS A COLD FRONT ACROSS THE FORECAST AREA STRONG COLD ADVECTION DEVELOPS ACROSS THE AREA AND BRISK NORTHERLY WINDS INCREASE. THERE COULD BE A RAIN OR SNOW SHOWER SUNDAY NIGHT BUT WILL WAIT FOR LATER MODEL RUNS TO DECIDE ON THIS. OVERALL AN ACTIVE PATTERN WHICH TURNS COLDER AND WINDY. .LONG TERM...MONDAY THROUGH THURSDAY...MAIN FEATURE IN THE LONG TERM PERIOD WILL BE THE STRONG COLD FRONT THAT WILL PUSH ACROSS THE REGION SUNDAY...LEAVING MONDAY AND TUESDAY COOL. HAVE LOWERED TEMPERATURES TO ACCOUNT FOR THE STRONG PUSH OF COLD AIR. NOW LOOKING FOR HIGHS IN THE 30S MONDAY AND TUESDAY...WITH MODERATING TEMPERATURES INTO THE 40S BY WEDNESDAY AND THURSDAY. LIMITED MOISTURE AS AIRMASS CONTINUES TO LOOK DRY. && .AVIATION...COLD FRONT CURRENTLY MOVING THROUGH EASTERN NORTH DAKOTA AT 08Z WILL CONTINUE EAST TO MINNESOTA/WISCONSIN BY NOON. SUFFICIENT PRESSURE GRADIENT ACROSS NORTH DAKOTA FOR NORTHWEST WINDS OF 20 TO 30 KTS MOST AREAS. COOL AIR WILL ENTER THE STATE FROM CANADA AND THIS WILL ENHANCE THE WINDS A LITTLE. SO THE MAIN HAZARD WILL BE THE GUSTY NORTHWEST WIND AND ASSOCIATED LOW LEVEL TURBULENCE. CIGS AND VSBYS SHOULD BE VFR. && .FIRE WEATHER... WILL ISSUE A RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL AREAS UNTIL 7 PM CDT. EXPECT LOW RH VALUES IN THE LOWER 20S ALONG WITH CONTINUED BREEZY NORTHWEST WINDS FROM 20 TO 30 MPH OVER THE WARNED AREA. HIGH PRESSURE WILL BUILD IN ACROSS THE STATE BY EVENING WHICH WILL LESSEN THE WINDS AND WEAKEN THE FIRE WEATHER POTENTIAL. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT / 6 PM MDT/ THIS EVENING FOR NDZ017>020-031>035-040>046. && VJ/WA
Hazardous weather outlook, Nov 1, 3:20 AM MDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT THU NOV 1 2007 NDZ001>005-009>013-019>023-025-035>037-046>048-050-051-020930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 420 AM CDT THU NOV 1 2007 /320 AM MDT THU NOV 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031>034-040>045-020930- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX- 420 AM CDT THU NOV 1 2007 /320 AM MDT THU NOV 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES THIS AFTERNOON AND EARLY EVENING. A COLD FRONT WILL MOVE ACROSS THE STATE TODAY WITH WESTERLY WINDS OF 20 TO 30 MPH DEVELOPING BEHIND THE FRONT. MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND GUSTY WESTERLY WINDS ALONG WITH VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EARLY EVENING...THUS A RED FLAG WARNING HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 1:55 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 13 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.